Is this really an actual, effective treatment? With my experience with clnzpm I wold think that it would simpy make you tired and allow you to sleep through the migraine. I am 33 and have been having migraines steadily since I was about twenty. I get them 4 to 6 times a week, varying in intensity. For the smaller migraines Excedrin usually always works, but for the bigger ones I can only shut the lights off, close the bedroom door and hide under a blanket until I can (hopefully) fall asleep. Is this where clnzpm would help? I've tried everything, from Zomig to Imitrex (nasal and intramuscular) and nothing works. Any comments?
Klonopin is used in some circumstances as a muscle relaxer. It depends on the migraines that you get - are they vascular, from muscle tension, hormonal, cluster migraines, etc. Could be worth a try - check with your doctor to be sure. I feel for you - i used to get migraines that often and i tried everything. The thing that benefitted me most was having allergy testing at a major hospital where they could test for many things regular allergists could not. I hope you find your cure -
So sorry to hear about your pain. If you're taking any pain pills including otc ones as often as you say that you have headaches, you can expect to have continuous headaches forever due to rebound headaches. I didn't see anything in your answer that talks about prophylactic meds which are taken daily to prevent your headaches.
If your doctor hasn't suggested any, then you need another doctor, hopefully a neurologist or a headache specialist. And with the number of headaches that you have, you should have some evaluation for the cause of your headaches to rule out anything more serious.
I suffer severe migraines as well and I was given Klonipin as part of my treatment. Three years later, however, I was told that it is a hugely addictive medication and one that makes you, well, stupid. I was so surprised and weaned myself off slowly. I feel sharper, clearer, and it didn't make a difference with the migraines. I'd avoid that if I were you. The benefit (I'm not sure if there is one) is not worth the overall sedation you feel take over your life. This is a terribly late answer, but wanted to share just in case.
Clonazipam doesn't help with my headaches. And I strongly agree with Sara. I don't understand why your Dr hasn't done more( if he/she hasn't) but if they have then I don't understand why they haven't done more to help you, and make it where your not suffering anywhere near that much. That is horrible and I too would be worried it could be a more serious condition. If your Dr hasn't referred you to a neurologist then I would demand he do so.
And I don't agree with anxiety's... response at all about clonazipam being highly addicted. I have taken them for months and I'm not addicted. Being addicted to anything depends on a persons personality. Ex-if they have an addictive personality or not. They also don't make you "stupid" that's kind of an insulting comment to anyone that takes them and needs them...
Maybe studid was a wrong word, but Anxietygi... has it right that clonaepam or Klonopin can be very addictive and cause cognitive difficulties. The following are direct quotes from Wikipedia. Look it up.
"One third of individuals treated with benzodiazepines for longer than four weeks develop a dependence on the drug." "Abrupt or over-rapid withdrawal from clonazepam may result in the development of the benzodiazepine withdrawal syndrome, causing psychosis characterised by dysphoric manifestations, irritability, aggressiveness, anxiety, and hallucinations." "... sudden withdrawal after long-term use can cause severe, even fatal, symptoms."
"Long-term use of benzodiazepines is also associated with cognitive impairments that can persist for at least six months post-withdrawal, but it is unclear whether these impairments take more than six months to abate or if they are permanent."
I take Klonopin (Clonaezepam sp?) every night to control myoclonus seizures. So I have no choice. But the one time I went off of it (before my seizures were so bad),
I went off very very slowly over the period of about 6 months, I went through severe depression with each small decrease in the medication.
So I agree that this is not a good medication to take unless you really need it.
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Sep 2011 • 4 answers
Posted 6 Mar 2013 • 16 answers
Posted 20 Jul 2013 • 8 answers
Posted 20 Feb 2014 • 2 answers
Posted 22 Nov 2014 • 2 answers